Abdominal cramps

Hi

I haven't posted about my mum for a while now. I have taken great interest in all your questions and comments as knowing as much about this is how I cope and reassure mum that everything is as it should be. Mum's last chemo was Monday but she has pains in her stomach which she describes as cramp type pain. Domes anyone know if this is due to the illness, the treatment or something to be worried about. CA 125 was 7 so that's good and there's another scan due soon. I just don't want her to suffer and then find out I could have done something. I appreciate the way you share your experiences

Thank you

Chris

17 Replies

oldestnewest
  • Has she been constipated? Sudden changes in medicine can cause it! My mom thought she was having period cramps once she started chemo and she ended up having constipation cramps! If so, have her call her team for a recommendation! My mom finds that Mirolax works best for her, but that may just be an American brand!

    Hope that helps.

    Kris

  • Thanks Kris

    Mum has diarrhoea at the minute and I thought this was due to the chemo aggravating the cells in her intestines. Did your mum get anything to release the pain other than paracetamol or buscopan? Thanks

  • Just seen your reply,that may be why she has pain,maybe you need to bulk up her diet a bit.

    I had no pain relief apart from paracetamol or Ibruprofen,or a hot water bottle helps until her system settles down

    Cx

  • My mom was only given paracetamol for the pain, however, after we realized the cause she didn't need it.

    What is your moms diet? Did she have any intestinal involvement? It's entirely possible that she is having intestinal cramps due to the diarrhea. I would try to cut down on fat/greasy foods while trying to up the fiber.

  • Thank you. I am trying to suit her diet to eliminate symptoms x

  • I have been having bad abdominal / pelvic cramps . I finished my last chemo in early may. My scans were clear. It got so distressing I had a visit with my onc earlier this week. She told me its nothing she is worried about. Probably scar tissue or things moving around. she also told me the intestines move around and can sometimes cause cramps. Hope this helps. I was hoping for something to help make it better. But told to learn patience. 😕

  • Hi thanks for your comments. X

  • Hi Chris,

    if she is at all worried,she should contact her team,but, I suffered with a lot of wind and found peppermint tea helped,I also had acid and it stopped my appetite and was prescribed Omaprezole,also I was constipated for a while and took a tab of Sennacot in the evening which it solved it next morning.

    I think it is a matter of getting your mixture right,but follow up with fresh fruit and prunes to help also.

    I am sure other ladies will help,I have only said what worked for me,along with extra fibre baked beans, all bran ,

    Cxx

  • Thank you she doesn't really feel hungry but tries to eat regularly. Lying down helps ease her stomach discomfort and she looks to me to explain what the cause. I thought it was the chemo attacking the cells but it could be wind. I will try peppermint tea

    Thanks

    Chris

  • Christina, I had sharp abdominal pains after each chemo and after first line finished. I also had my colon resected and temp colostomy. If your mom has diarrhea, a teaspoon of ground psyllium husk in a 1/2 cup of cold beverage before or after each meal will stop it.

  • Thanks I will get some and try it. X

  • After I had my first infusion of weekly taxol I had cramps in my abdomen that night, and assumed it was the effects of the chemo. But for your mum, as others have said, it's possible it could be connected with the diarrhoea. Di

  • Thanks Di

    Mum has had her last dose of taxol with carbo. She was on a weekly treatment before her op but had to come off the trial in order to qualify for avastin as a maintenance drug. The dose was quite big and she had the option to miss it out. She decided as it was the last one she would have it. I'm not sure if the diarrhoea and pains will subside over time but she is worried about going out in case she needs the loo quickly. Must be awful for her but I want to tell her it will improve. Thanks

    Chris

  • Hi Chris

    Your Mum must feel really lucky to have such a caring daughter. Mine was a wonderful support to me during my treatment.

    Chemo must really mess with your gut bacteria. I have IBS and chemo made it much worse as did surgery. Both times I relied on probiotics (I always use Yakult but there are lots out there) to get me back to normal as I would after an IBS flare up. Worked both times so might be worth trying for your Mum.

    Good luck

    Lou xx

  • Thanks Lou

    I will get some and see if that helps. It must be a side effect because we fill in a questionaire at each stage in the process and abdominal pain is one of the questions

    Much appreciated

    Chris

  • I have had cramps and walking around helps. So does a hot wheat pad. I've got naproxen for pain but I think it upset my stomach so back to paracetamol and buscapan.

  • Thank you

You may also like...